MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM -5 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM -5 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-036
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The patient, through her lawyer, complains of having suffered permanent damage following the surgery performed on (b)(6) 2012.The patient underwent total left hip prosthesis surgery due to a diagnosis of coxarthrosis, during which the stryker abg ii modular system brand prosthesis was implanted.After a few years, in 2017, she complained of persistent left coxalgia and was subjected to multiple clinical and radiographic checks, as well as blood chemistry tests with blood dosage of chromium and cobalt.In the following years, an increasingly greater increase in the blood levels of the two implanted metals was detected.In 2019, following the diagnostic investigations carried out, the patient was given an indication of the need to perform a prosthetic revision surgery on the left hip due to suspicion of metallosis.On (b)(6) 2020, while waiting to be contacted to schedule the surgery, while she was at home, she suddenly suffered a dislocation of her left hip and was transported to the emergency room of the hospital, and, on 08/25/20, underwent prosthetic revision surgery.During the surgery, as well as following the histological examination of the removed pathological tissue, the diagnosis of metallosis was confirmed.She was then subjected to appropriate therapeutic treatments and a rehabilitation program with improvement of the general clinical situation.Currently, the patient complains of persistent pain in her left hip, has been using a walking stick for 5 years now and mobilization is always difficult, with all that this entails in terms of permanent damage, mental suffering and moral damage.The patient's lawyer states that it clearly emerges that the type of prosthetic implant (modular stryker abg ii) placed on the left hip on 02/28/12 caused, in his patient, a local reaction (metallosis) with the release of chromium and cobalt in the bloodstream, with consequent worsening painful symptoms, difficulty walking, subsequent dislocation of the hip and the need to carry out a prosthetic revision operation.
 
Additional Manufacturer Narrative
An event regarding abnormal ion levels, involving a metal head was reported.The events were not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinical review: no medical records were received for review.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event could not be confirmed as insufficient information was provided.Further information such as device lot identification and return, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The patient, through her lawyer, complains of having suffered permanent damage following the surgery performed on (b)(6) 2012.The patient underwent total left hip prosthesis surgery due to a diagnosis of coxarthrosis, during which the stryker abg ii modular system brand prosthesis was implanted.After a few years, in 2017, she complained of persistent left coxalgia and was subjected to multiple clinical and radiographic checks, as well as blood chemistry tests with blood dosage of chromium and cobalt.In the following years, an increasingly greater increase in the blood levels of the two implanted metals was detected.In 2019, following the diagnostic investigations carried out, the patient was given an indication of the need to perform a prosthetic revision surgery on the left hip due to suspicion of metallosis.On (b)(6) 2020, while waiting to be contacted to schedule the surgery, while she was at home, she suddenly suffered a dislocation of her left hip and was transported to the emergency room of the hospital, and, on (b)(6) 2020, underwent prosthetic revision surgery.During the surgery, as well as following the histological examination of the removed pathological tissue, the diagnosis of metallosis was confirmed.She was then subjected to appropriate therapeutic treatments and a rehabilitation program with improvement of the general clinical situation.Currently, the patient complains of persistent pain in her left hip, has been using a walking stick for 5 years now and mobilization is always difficult, with all that this entails in terms of permanent damage, mental suffering and moral damage.The patient's lawyer states that it clearly emerges that the type of prosthetic implant (modular stryker abg ii) placed on the left hip on (b)(6) 2012 caused, in his patient, a local reaction (metallosis) with the release of chromium and cobalt in the bloodstream, with consequent worsening painful symptoms, difficulty walking, subsequent dislocation of the hip and the need to carry out a prosthetic revision operation.

Brand Name
V40 COCR LFIT HEAD 36MM -5 OFFSET
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18462684
Report Number0002249697-2024-00038
Device Sequence Number3100177
Product Code JDI
UDI-Device Identifier07613327032291
UDI-Public07613327032291
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K022077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number6260-9-036
Device Lot NumberMKPK5H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale